Tennessee, 2005Hail and Damaging Winds in Tennessee, May 19 to 20, 2005
May 19 to 20, 2005 · NWS OHX · 23 events in 12 counties and zones
21 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 19, 1:40 AM CST, 11 hours earlier.
Area forecast discussion, May 19, 1:40 AM CST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 AM CDT THU MAY 19 2005
.DISCUSSION...FAIR WX CONTINUED OVER MID TN EARLY THIS MORNING.
SATELLITE SHOWED PATCHES OF HIGH THIN CLOUDS DRIFTING OVER THE
REGION. TEMPERATURES WERE IN THE UPPER 50S TO LOWER 60S WITH LIGHT
EAST TO SOUTH WINDS. SHOWERS AND STORMS WERE CLUSTERED FROM IL INTO
MO AND ALONG THE KS/OK BORDER. THESE AREAS OF CONVECTION WERE MOVING
AHEAD OF A COLD FRONT THAT WILL REACH OUR AREA ON FRIDAY.
THE CHANCE FOR SHOWERS AND STORMS FOR MID TN WILL START LATER TODAY
AS THE ATMOSPHERE DESTABILIZES AND SOME UPPER ENERGY PASSES TO OUR
NORTH. UNSTABLE FORECAST SOUNDINGS INDICATE WE CANNOT RULE OUT AN
ISOLATED STRONG OR SEVERE STORM...BUT SEVERE POTENTIAL APPEARS LOW
WITH BETTER DYNAMICS STILL TO OUR NORTHWEST. WE WILL CONTINUE
FORECAST OF POPS AROUND 50 PERCENT...BUT THESE POPS MAY BE TOO HIGH
WITH UNIMPRESSIVE FORCING TODAY. POPS WILL BE HIGHER FOR TONIGHT WITH
GREATER INFLUENCE FROM UPPER LEVEL LOW AND POSSIBLE LEFTOVER
CONVECTION MOVING INTO OUR AREA FROM THE NORTHWEST. RAIN CHANCES WILL
CONTINUE FOR FRIDAY AS LOW PRESSURE AND COLD FRONT CROSS THE REGION.
AGAIN...SOME POTENTIAL FOR ISOLATED STRONG STORMS...BUT NOT
EXPECTING A SIGNIFICANT SEVERE EVENT.
CONDITIONS DRY OUT OVER THE WEEKEND. ANOTHER COLD FRONT COULD BRING
A SHOWER LATE SUNDAY INTO MONDAY...THEN DRY AND SLIGHTLY COOLER WX
THROUGH MIDWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 83 64 79 61 / 50 60 50 20
CLARKSVILLE 82 64 79 59 / 50 60 40 10
CROSSVILLE 78 61 76 56 / 50 70 60 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
13
Hazardous weather outlook, May 19, 4:30 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 19 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-2011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED
TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW
THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS
OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING
SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH
INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH
THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO
SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS
AFTERNOON OR TONIGHT.
JLM
Thunderstorm Wind, Montgomery
- When
- May 19, 12:40 PM CST to 12:45 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.533, -87.350
Roof was partially blown off an apartment building in the New Providence area of Clarksville. A large oak tree fell on a 108-year-old house on Old Russell Pike. A police officer received minor injuries when his patrol car was struck by a falling tree on Basham Lane.
Thunderstorm Wind, Montgomery
- When
- May 19, 12:52 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.533, -87.350
Trees and power lines were down. About 6000 customers were without power.
Hail, Montgomery
- When
- May 19, 12:55 PM CST
- Where
- Montgomery County, 4 mi NE of Clarksville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.567, -87.300
Quarter size hail was reported at Dunbar Cave State Park.
Hail, Dickson
- When
- May 19, 2:30 PM CST
- Where
- Dickson County, Dickson
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.083, -87.383
Quarter size hail was reported by the Sheriff's department.
Thunderstorm Wind, Hickman
- When
- May 19, 2:45 PM CST
- Where
- Hickman County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.817, -87.467
Trees were down around the county.
Thunderstorm Wind, Hickman
- When
- May 19, 2:45 PM CST
- Where
- Hickman County, Lyles
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.917, -87.367
TDOT reported several trees down.
Thunderstorm Wind, Cheatham
- When
- May 19, 3:01 PM CST
- Where
- Cheatham County, Kingston Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -87.117
Sheriff's office reported trees were down.
Thunderstorm Wind, Cheatham
- When
- May 19, 3:07 PM CST
- Where
- Cheatham County, 3 mi E of Kingston Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.100, -87.067
A tree was down on U.S. Highway 70 east bound lane.
Thunderstorm Wind, Williamson
- When
- May 19, 3:10 PM CST
- Where
- Williamson County, Fairview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.983, -87.117
Several trees were down on Pinewood Road.
Thunderstorm Wind, Williamson
- When
- May 19, 3:30 PM CST
- Where
- Williamson County, Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.917, -86.900
TDOT reported trees down just west of Franklin.
Thunderstorm Wind, Davidson
- When
- May 19, 3:38 PM CST
- Where
- Davidson County, Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.133, -86.833
Spotter reported trees were blown down in Nashville.
Thunderstorm Wind, Davidson
- When
- May 19, 3:40 PM CST
- Where
- Davidson County, Donelson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.167, -86.650
NWS Trained Spotter estimated wind gusts to be 65 to 70 mph.
Thunderstorm Wind, Davidson
- When
- May 19, 3:40 PM CST
- Where
- Davidson County, 6 mi SSE of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.067, -86.800
Amateur radio report of large tree limbs down at I-65 and Harding Rd.
Thunderstorm Wind, Williamson
- When
- May 19, 3:45 PM CST
- Where
- Williamson County, 5 mi NE of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.967, -86.833
Spotter reported trees down on Cool Springs Road and Mallory Lane near Cool Springs Mall.
Thunderstorm Wind, Rutherford
- When
- May 19, 3:50 PM CST
- Where
- Rutherford County, 1 mi W of La Vergne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.017, -86.600
Tree was blown down and another tree fell down on a car.
Thunderstorm Wind, Wilson
- When
- May 19, 3:55 PM CST
- Where
- Wilson County, Mt Juliet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 36.200, -86.517
A lone tree fell on a mobile home at a trailer park off West Division St. Even though 3 people were inside the home, there were no injuries. Another tree was blown down on East Division St.
Thunderstorm Wind, Wilson
- When
- May 19, 4:00 PM CST
- Where
- Wilson County, 2 mi SW of Mt Juliet
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.183, -86.550
Emergency Manager reported a sugar maple tree was down and fell on a truck at Central Pike and Adams Lane in Mt. Juliet. One person was injured.
Thunderstorm Wind, Sumner
- When
- May 19, 4:05 PM CST
- Where
- Sumner County, 7 mi NNE of Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.367, -86.567
Tree was down at intersection of Long Hollow Pike and Latimer Rd.
Thunderstorm Wind, Wilson
- When
- May 19, 4:05 PM CST
- Where
- Wilson County, Gladeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 36.117, -86.417
Downed power lines were reported at Saddle Brooke Farms off Burnt House Rd.
Thunderstorm Wind, Wilson
- When
- May 19, 4:09 PM CST
- Where
- Wilson County, 7 mi S of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.117, -86.300
Trees and power lines were down in Cedars of Lebanon State Park.
Thunderstorm Wind, Dekalb
- When
- May 19, 4:46 PM CST
- Where
- Dekalb County, Alexandria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.083, -86.033
Trees and power lines were down.
Thunderstorm Wind, Macon
- When
- May 19, 9:55 PM CST
- Where
- Macon County, West Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.533, -86.100
Law enforcement reported trees down in the western part of the county.
Thunderstorm Wind, Marshall
- When
- May 20, 5:36 AM CST
- Where
- Marshall County, 1 mi NE of Lewisburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.450, -86.783
Sheriff's office reported a tree down on Old Farmington Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, May 19, 2005$265,000 · F1 · 7 events
- Flash Flooding and Hail in Kentucky, May 19 to 20, 2005$120,000 · 1.75 in hail · 41 events
- Lightning Strikes in Indiana, May 19, 2005$300,000 · 4 events
- Hail and Lightning Strike in Illinois, May 19, 2005$200,000 · 0.88 in hail · 2 events
- Lightning Strike in Florida, May 19, 2005$100,000 · 1 event
- Tornado and Damaging Wind in Ohio, May 19, 2005$25,000 · F1 · 2 events
- Flash Flooding and Flood in Indiana, May 19, 20051.75 in hail · 38 events
- Hail in Washington, May 19, 2005$50,000 · 0.4 in hail · 1 event
- Flood and Hail in Illinois, May 19, 20052.75 in hail · 24 events
- Flooding and Damaging Winds in Kentucky, May 19, 2005$20,000 · 50 kt wind · 6 events
- Damaging Wind in Tennessee, May 19, 2005$25,000 · 60 kt wind · 1 event
- Hail in Kentucky, May 19, 2005$20,000 · 2.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449895, 5449896, 5450010, 5449897, 5449898, 5449899, 5449900, 5449901, 5449902, 5449903, 5449904, 5449905, 5449906, 5450002, 5450003, 5450011, 5450004, 5450007, 5450012, 5450005, 5450006, 5450008, 5450009.